Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wasting?
Dec 8, 2003

Hi doc. I had a cd4 count of 140 and viral load over a million copies.I was prescribed the new rigimen Reyataz 2pd,Viread 1pd,Emtriva 1pd and Norvir 100ml 1pd.In 3 weeks on meds, the VL came down to 18.000 and cd4 went up to 247 in only 3 weeks, but i am very concerned knowing that those drugs are brand new and I dont know if i am on the right combo.Anyway i am also very worried that Norvir will cause me wasting specially on the face as i have read a lot about that specific drug.Is there a reason for me to be worried? will that happen to me?should I change to Emtriva/Viread/Sustiva, or Epivir/viread/sustiva? I was very happy with what i have read about Reaytaz no lipds on the bllod...what do i do? what do u think? should I give some more time? i am only 28 and found out on 2001 Thanks Very much

Response from Dr. Pierone

Thanks for your question. Although two of the medications in your regimen are new to market they have been studied and have passed the rigorous FDA approval process. It appears that things are going well based on your response. Norvir is not particularly known for causing facial wasting, especially in the low dose that you are on to boost Reyetaz levels. There is no need to change to another regimen now, although the other two that you mentioned are excellent choices as well. We now have several excellent treatment options for those newly starting HIV therapy. Best of luck to you and let us know how things progress.



Previous
Early Treatment
Next
No treatment for Hep C?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement